Joint pain

ladylion04
ladylion04 Member Posts: 1
edited March 2014 in Breast Cancer #1
I was diagnosed with breast cancer in 2004. I have taken Arimidex for very close to 5 years just recently stopped taking the drug. I have been off the drug about 5 months. I have as much joint pain as I did the first two years I was taking it. Anyone else have that experience?? My knees and feet and hips hurt so bad sometimes I'm sure I need a walker just to get around. I've been falling I think because of it and that doesn't help the injuries to the joints. Help

KB

Comments

  • lynn1950
    lynn1950 Member Posts: 2,570
    KB, I am sorry to hear that
    KB, I am sorry to hear that your joint pain has returned. Have you had a recent bone scan? Does you oncologist know about this pain? Why did you go off of the Arimidex after only 4 years? Do analgesics help?

    I have taken Arimidex for a year and I am experiencing extreme joint pain - mostly in my shoulders, but other places more mildly. I read with interest that it sounds like the pain subsided over time before its recent return. Is this true?

    I'm hoping that someone will chime in with more help than I can offer.


    xoxoxoxo Lynn
  • New Flower
    New Flower Member Posts: 4,294
    lynn1950 said:

    KB, I am sorry to hear that
    KB, I am sorry to hear that your joint pain has returned. Have you had a recent bone scan? Does you oncologist know about this pain? Why did you go off of the Arimidex after only 4 years? Do analgesics help?

    I have taken Arimidex for a year and I am experiencing extreme joint pain - mostly in my shoulders, but other places more mildly. I read with interest that it sounds like the pain subsided over time before its recent return. Is this true?

    I'm hoping that someone will chime in with more help than I can offer.


    xoxoxoxo Lynn

    KB i am sorry
    yes, please talk to you oncologist. Do you take Ca and Vitamin D3 supplements? I read that taking Ca and D should help.
    I am currenly on Tamoxifen and suppose to switch to Arimidex soon. I am very scary about possible side effects.
  • sausageroll
    sausageroll Member Posts: 415

    KB i am sorry
    yes, please talk to you oncologist. Do you take Ca and Vitamin D3 supplements? I read that taking Ca and D should help.
    I am currenly on Tamoxifen and suppose to switch to Arimidex soon. I am very scary about possible side effects.

    Sorry
    I am sorry to hear that your joint pain has returned. Can't help much I am afraid as I am on Femera. During all the problems of the last year, this joint pain has been by far the worst. I feel like an old lady of 90 and the pain is pretty bad..even though I have a high tolerance. I do take high doses of Vit D and Calcium, but am afraid to take pain killers every day. I guess I have to make a choice between quality of life life or taking steps to prevent return of the cancer...but at least I know I am not alone.
    I hope you find something to help you.
  • CypressCynthia
    CypressCynthia Member Posts: 4,014 Member
    vitamin d reduces arimidex pain
    It may be a good idea to have your physician check your vitamin d level. See recent studies re vit d and pain (while on arimidex or other aromatase inhibitor):
    http://www.medpagetoday.com/MeetingCoverage/SABCS/17546
  • lanie940
    lanie940 Member Posts: 490

    vitamin d reduces arimidex pain
    It may be a good idea to have your physician check your vitamin d level. See recent studies re vit d and pain (while on arimidex or other aromatase inhibitor):
    http://www.medpagetoday.com/MeetingCoverage/SABCS/17546

    OH, this is just wonderful!
    OH, this is just wonderful! NOT. I'm supposed to start taking Arimidex fairly soon, possibly later this month. I haven't started taking it yet because of my Celiac problems. I spent 13 days total in the hospital because of the leadign up to the diagnosis of Celiac disease. So, now this besides the breast cancer in July of 09. With Celiac, you don't absorb nutients, I am presently taking tums twice daily for my Calcium, and Calcitrol twice daily wich is actually Vitimin D-3. Plus Magnesium. I don't need joint pain on top of everything else! I've been taking prednisone 30mg for the inflamation in my "plumbing" from the Celiac, I see all 3 of my Dr.s on the 20th. the GI Dr. My Medical oncologist and my Oncology surgeon for follow-up check-ups. So, I will talk to my Medical oncologist about the Arimidex. One of the many side affects of having Celiac is you usually have/get osteoperous/osteopena. I already have osteopena. I also have slightly elevated liver function and lower than normal Magnesium. ARRGH!
  • CypressCynthia
    CypressCynthia Member Posts: 4,014 Member
    lanie940 said:

    OH, this is just wonderful!
    OH, this is just wonderful! NOT. I'm supposed to start taking Arimidex fairly soon, possibly later this month. I haven't started taking it yet because of my Celiac problems. I spent 13 days total in the hospital because of the leadign up to the diagnosis of Celiac disease. So, now this besides the breast cancer in July of 09. With Celiac, you don't absorb nutients, I am presently taking tums twice daily for my Calcium, and Calcitrol twice daily wich is actually Vitimin D-3. Plus Magnesium. I don't need joint pain on top of everything else! I've been taking prednisone 30mg for the inflamation in my "plumbing" from the Celiac, I see all 3 of my Dr.s on the 20th. the GI Dr. My Medical oncologist and my Oncology surgeon for follow-up check-ups. So, I will talk to my Medical oncologist about the Arimidex. One of the many side affects of having Celiac is you usually have/get osteoperous/osteopena. I already have osteopena. I also have slightly elevated liver function and lower than normal Magnesium. ARRGH!

    Hang in there
    I am 56 (almost 57 ;-) and also have osteopenia and arthritis. I take 1200-1500 mg calcium and 2000 IU vitamin d per day. I am also on IV zometa once a month (like boniva or fosamax but stronger) to help fight my bone cancer. My 2 sisters and I are all on aromatase inhibitors for ER+ breast cancer. My younger sister and I have had mild joint pain (nothing awful) and fatigue. We switched to taking our meds (she is on femara and I am on arimidex) in the evening and that really helped. My older sister on aromasin has had no side effects at all. Everyone is different, so try and take it one day at a time. If you are worried about the osteopenia, ask about taking a bisphosphonate (boniva, fosamax, etc) as they can really help with bone density. Prednisone decreases bone density so maybe a bisphosphonate will help anyway. None of the meds I am on have impacted my liver functioning thus far. With the zometa, the chief concern is kidney functioning, but so far I'm fine there too. I have been on arimidex since April 2009. Please hang in there! I am praying for you.
  • lanie940
    lanie940 Member Posts: 490

    Hang in there
    I am 56 (almost 57 ;-) and also have osteopenia and arthritis. I take 1200-1500 mg calcium and 2000 IU vitamin d per day. I am also on IV zometa once a month (like boniva or fosamax but stronger) to help fight my bone cancer. My 2 sisters and I are all on aromatase inhibitors for ER+ breast cancer. My younger sister and I have had mild joint pain (nothing awful) and fatigue. We switched to taking our meds (she is on femara and I am on arimidex) in the evening and that really helped. My older sister on aromasin has had no side effects at all. Everyone is different, so try and take it one day at a time. If you are worried about the osteopenia, ask about taking a bisphosphonate (boniva, fosamax, etc) as they can really help with bone density. Prednisone decreases bone density so maybe a bisphosphonate will help anyway. None of the meds I am on have impacted my liver functioning thus far. With the zometa, the chief concern is kidney functioning, but so far I'm fine there too. I have been on arimidex since April 2009. Please hang in there! I am praying for you.

    Well, unfortunately, Fosamax
    Well, unfortunately, Fosamax gave me GERD, so, I will not be taking it again. the damage it did to my esophagus, I still feel it also brought my Celiac to a head, can't be sure, but I never had bad indigestion and heartburn before I was on Fosamax for 4 years.